Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering with anxiety/depression, struggling to sleep. Prescribed Citalopram. Any side effects ?

Hi there, I m suffering very bad at the moment with anxiety/ depression , I am struggling to sleep as I keep thinking something bad is going to happen, my head feels like a cloud, I feel exhausted and very tearfully. Doctor has prescribed me 10mg of citalopram but I m terrified to take it. I m scared because I feel weird and scared already and I m scared the tablets are going to make me worse. I also have a 7 month old son that I have to look after everyday! I don t know what to do? I really want to get better but I m scared of the tablets but at the same time I hate this feeling!
Asked On : Sun, 16 Dec 2012
Answers:  2 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. The period of lactation is considered stressful for the nursing mother. Citalopram is a standard and safe medication for depressive illness and i suggest you go with your doctor's advise. In addition, you can consider psychotherapy (eg cognitive behavioural therapy) that might be beneficial to you. It requires a stress-free mind for good nurturing mothering. You can also learn stress management techniques from your psychological counsellor. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Thu, 3 Jan 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Your condition makes me concerned. Nursing period is very stressful and you also don't get adequate sleep.Please try to understand that medications are there to help you and I am sure your psychiatrist will be available, even if you face any problem after taking medication. At present what you need to do is, ask for help from your family who I think will surely help you in baby care and daily chores. You can then get adequate time to handle your health. Along with the medications, ask your psychiatrist to help you with cognitive behavioural therapy.
Hope you get well soon. Have a nice day.
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor